Wednesday, August 13, 2014
I am being reintroduced to remicade infusions for my RA. I have been on it before with no issues. Imagine my surprise today while getting the 2nd infusion, everything turned bad. Laying there doing my medication meditation (imagining it flow through me) when I heard my heart beat in my head. Weird I thought. I turned off pandora and sat up. Within 30 seconds of the first symptom I could not breathe. Something was sitting in my chest, I turned red, got hives, and felt lightheaded and like vomiting. I couldn't even call the nurse, a lady next to me started screaming at my gasping. They quickly removed the IV and have me a steroid shot and oxygen. I was freaking! It took about 30 minutes to calm down and then they were like ok let's try again....what?? Are they crazy? It was scary!
My 4 year old is allergic to tree nuts and has had some severe reactions. I now understand the fear. OMG my heart goes out to him! I never realized the fear it brings. To not be able to get air in and think oh my gosh I will die. Poor guy!!
So back to my appt. :) I insisted on seeing the doctor first and he informed me it seems to happen on reintroduction more than any other time and that with the steroid I should be good to go. Trusting him I went ahead and nervously went back to the infusion room.
The restart went smoothly for about thirty minutes then I had an intense burning and itching sensation in my hands and feet. I calmly let the nurse know and she stopped the infusion and gave me another shot. Geez. I have been on many kinds of infusions, including remicade before and nothing has ever remotely happened like this. It is so confusing and scary. A 2 hour infusion turned to 5 and left me anxious and exhausted and due to the steroids will not be sleeping anytime soon!
Have you had any reactions? How did you get over the nerves? It really is disappointing as remicade worked better for me than most. I also have been having a lot of fiber myalgia symptoms and the doc is thinking dual diseases. Great. What a day!